How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Anil Your Own Question
Dr. Anil
Dr. Anil, Doctor (MD)
Category: Health
Satisfied Customers: 7991
Experience:  M.B.B.S.M.D with over 30 years of experience in this medical field.
Type Your Health Question Here...
Dr. Anil is online now
A new question is answered every 9 seconds

I am a 60 yr old woman. I used to maintain my weight by cutting

This answer was rated:

I am a 60 yr old woman. I used to maintain my weight by cutting back on carbs, but for some reason I started gaining weight and cutting back on carbs is not working anymore. I see an endocrinologist because I have acromegaly. He said my thyroid numbers are good and he doesn't know why I'm gaining weight. Any ideas?


What is your current weight and height?

Any other medical history?

Are you taking any medications?

Stress and anxiety?


Customer: replied 3 years ago.

I used to weigh 150 now I am 160-165.


I have high blood pressure, scoliosis. I used to have a lot of things wrong, but when they removed a pituitary tumor, It eliminated some symptoms (headaches, sleep apnea). I was on an opiate patch(fentynal 100mg), seroquil (600mg) to help me sleep and adderal (30mg) to get me going in the a.m. I'm off the patch, but not the other two. I tapered off seroquil but after a month I wasn't getting any quality sleep so I started it up again (100mg).


I take lisinopril 20mg, Norvasc 10mg, ser\oquil 100mg, adderal XR 30mg, cabergomine 10mg twice a week (for growth hormone), multi-1-day vitamin, vitamin D 2000units and ubiquinol 100mg.


No stress, I'm now retired.

Thanks for providing more information.

A weight loss of more than 2 pounds per week is not good due to what is called Yoyo effect( the cycle of losing and regaining weight).
This happens when a person tries to reduce a significant amount of weight in a
short period of time through rigid dieting and then suddenly discontinues
dieting because of boredom or sheer hunger. When this happens, the person gains
weight but this time becomes even heavier than before dieting started.
Cut your calories intake.

Do Yoga ,aerobic exercise-walking, cycling or swimming, deep breathing
Continue to eat more fruits, vegetables and whole grains.
Increase Fibre in diet.
Take six small meals rather than large meals.
Avoid Fats, fried foods.
Drink Plenty of water(10- 15 glasses per day).
Apart from this,weight gain is listed common side effect of Seroquel.

So discuss your symptoms with your doctor for further evaluation and

You can ask your doctor for FDA approved Orlistat which is a weight loss pill.

I hope I've provided
the information you were seeking. If you are happy with my service, please
provide a positive rating. If not, please let me know so l can continue to help
you. Thank you.

Dr. Anil and 4 other Health Specialists are ready to help you